Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Need your suggestion to use the drug accutane for acne

my 15 years od son suffer of severe acnee...after trying over adn over all kind of lotion and meds looks nothig works for him., However we went to see another dermatologist and definitley he rocommanded accutane. We started to read all the reviews bad and good about this drugs and we are 50-50 to try it on not? What would be your suggestion?
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Dear Sir,
Welcome to HCM.
Accutane contains isotretinoin in it which is Vitamin A (13-cis retinoic acid) derivative. It is an orally administered retinoid that reduces production of sebum and causes dramatic improvement of acne. The side effects are frequent-cheilitis, dryness of skin, eyes, nose and mouth, epistaxis, pruritus, conjunctivitis, paronychia, rise in serum lipids and intracranial tension, and musculoskeletal symptoms. Therefore, it is a reserved for cases of severe acne.
Now as you have visited a dermatologist Who prescribed this drug to your son. It is not a thing of worry for you as you should understand that there are side effects with all the drugs of any kind which we take. But from where did you got the information of side effects- I think either from net or from the leaflet of the drug. But these in formations are not at all for general population but only "for registered Medical practitioners" who judge and then prescribe any medicine to you. Even all these written side effects we experience only few most common one which are very simple to manage.
So you should not be worried about the side effects as are part of the drug therapy.
As acne is a long term problem so have patience and trust in your doctor and also ask your query / apprehension to him so that the can also counsel you.
Have a wonderful skin of your son.
Dr Sanjay K Kanodia
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor